Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 122, NWS Albuquerque, NM

August 15, 20124 counties in New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 15, 2012, 7:14 PM MDT for 4 counties in New Mexico. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 15, 2012, 7:14 PM MDT (01:14 UTC)
Expired
Aug 15, 2012, 8:15 PM MDT
In force
61 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Curry County, NM, De Baca County, NM, Quay County, NM, Roosevelt County, NM

The radar

The Cannon AFB radar (KFDX), 3 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 15, 7:14 PM MDTTSTM WND GST 604 Wsw Ragland, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
3024 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

817 
WUUS55 KABQ 160114
SVRABQ
NMC009-011-037-041-160215-
/O.NEW.KABQ.SV.W.0122.120816T0114Z-120816T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
714 PM MDT WED AUG 15 2012

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO
  EXTREME NORTHEASTERN DE BACA COUNTY IN EAST CENTRAL NEW MEXICO
  SOUTH CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO
  NORTHWESTERN ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 815 PM MDT

* AT 714 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES SOUTH OF RAGLAND...OR
  ABOUT 31 MILES NORTHEAST OF FORT SUMNER...AND MOVING SOUTHEAST AT
  20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MELROSE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

&&

LAT...LON 3470 10328 3424 10375 3473 10406 3494 10381
TIME...MOT...LOC 0114Z 301DEG 15KT 3470 10376

$$


34
2 follow-up statements
499 
WWUS55 KABQ 160134
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
734 PM MDT WED AUG 15 2012

NMC009-011-037-041-160215-
/O.CON.KABQ.SV.W.0122.000000T0000Z-120816T0215Z/
CURRY-DE BACA-QUAY-ROOSEVELT-
734 PM MDT WED AUG 15 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ROOSEVELT...SOUTH CENTRAL QUAY...EXTREME NORTHEASTERN DE BACA AND
WESTERN CURRY COUNTIES UNTIL 815 PM MDT...

AT 734 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF
MCALISTER...OR ABOUT 30 MILES NORTHWEST OF CLOVIS...MOVING SOUTHEAST
AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MELROSE...
  MCALISTER...
  HOUSE...
  RAGLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3470 10328 3424 10375 3473 10406 3494 10381
TIME...MOT...LOC 0134Z 309DEG 21KT 3462 10363

$$


34
297 
WWUS55 KABQ 160207
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
807 PM MDT WED AUG 15 2012

NMC009-011-037-041-160216-
/O.EXP.KABQ.SV.W.0122.000000T0000Z-120816T0215Z/
CURRY-DE BACA-QUAY-ROOSEVELT-
807 PM MDT WED AUG 15 2012

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 815 PM MDT FOR
NORTHWESTERN ROOSEVELT...SOUTH CENTRAL QUAY...EXTREME NORTHEASTERN DE
BACA AND WESTERN CURRY COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STRONG 
WINDS BEHIND THE GUST FRONT HAVE WEAKENED...THUS...THE SEVERE 
THUNDERSTORM WARNING WILL EXPIRE AT 815 PM. HOWEVER GUSTY WINDS UP 
TO 45 MPH ARE STILL POSSIBLE.

LAT...LON 3470 10328 3424 10375 3473 10406 3494 10381
TIME...MOT...LOC 0206Z 309DEG 21KT 3450 10345

$$


34

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 5:46 PM MDT, 1 hour 28 minutes earlier.

Area forecast discussion, Aug 15, 5:46 PM MDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
546 PM MDT WED AUG 15 2012

.AVIATION...
00Z TAF CYCLE
VFR CONDITIONS WILL PREVAIL OVER MOST OF THE FORECAST AREA OF
NORTHERN AND CENTRAL NM THROUGH THE NEXT 24 HOURS. THE EXCEPTION
WILL BE FROM ISOLATED STORMS PRODUCING BRIEF DOWNPOURS AND LOCALIZED
MVFR CONDITIONS. GUSTY AND ERRATIC WINDS WILL ALSO ACCOMPANY
THUNDERSTORMS AS WILL SOME SMALL HAIL. AREAS FAVORED FOR STORM
DEVELOPMENT THROUGH 16/0600UTC WILL BE IN THE EASTERN PLAINS
...ALONG THE CENTRAL MOUNTAIN CHAIN...AND OVER PARTS OF THE
SOUTHWESTERN MOUNTAINS OF NM. MOST STORMS WILL WANE BEFORE
MIDNIGHT...AND A BACK DOOR COLD FRONT WILL BEGIN INFILTRATING THE
STATE FROM THE NORTHEAST BEFORE DAWN THURSDAY. THIS FRONT WILL
ADVANCE FARTHER SOUTH AND WEST TOWARD THE CENTRAL MOUNTAIN CHAIN BY
THURSDAY AFTERNOON...INCREASING POTENTIAL FOR STORMS.

52

&&

.PREV DISCUSSION...300 PM MDT WED AUG 15 2012...
NO SIGNIFICANT CHANGES MADE FROM PREVIOUS FORECAST. CIRA BLENDED TPW
IMAGERY SHOWS THE BEST MOISTURE AXIS ACROSS CENTRAL AND EASTERN AZ...
WHILE AN AREA OF DRIER AIR HAS WORKED SLOWLY SOUTHWARD INTO THE FAR
NORTHERN REGION OF NM. 20Z LAPS INSTABILITY CONSISTENT WITH LATEST
RADAR TRENDS WHERE MAJORITY OF ACTIVITY NEAR AND SE OF THE CENTRAL MT
CHAIN. HRRR GUIDANCE PERFORMED WELL ON TUESDAY AND CAPTURES CURRENT
CONDITIONS SO HAVE NUDGED POPS TOWARD ITS SOLUTION FOR THIS EVENING.
EXPECT NW STEERING FLOW TO PUSH ACTIVITY INTO THE PLAINS WHILE CENTRAL
AND WESTERN NM ACTS ON OUTFLOW BOUNDARIES FOR STORMS.

THE MUCH ANTICIPATED BACK DOOR FRONTAL BOUNDARY IS GATHERING STRENGTH
OVER NE COLORADO. 20Z SURFACE OBS AND MODEL FRONTOGENESIS SUPPORTS A
RATHER STRONG BOUNDARY PUSHING SOUTH INTO NE NM THRU TONIGHT...WITH
BREEZY CONDITIONS IN ITS WAKE. THIS FRONT WILL ACT AS A STRONG FOCUS
FOR SHOWERS AND STORMS THURSDAY ALONG AND EAST OF THE CENTRAL MT
CHAIN. NW FLOW ALOFT BENEATH THE RIDGE CENTERED OVER E AZ WILL COMBINE
WITH LOW LEVEL UPSLOPE FLOW TO PRODUCE SCT TO NMRS COVERAGE DURING THE
AFTERNOON THEN A POTENTIAL COMPLEX THURSDAY EVENING OVER THE PLAINS.
GAP WINDS INTO THE RIO GRANDE VALLEY MAY BE ENHANCED BY CONVECTION
DEPENDING ON WHERE STORMS FIRE. SE STEERING FLOW UP TO 650MB INTO THE
RIO GRANDE VALLEY WILL ALLOW SOME STORMS TO MAKE IT INTO THE AREA FROM
THE SANDIA/MANZANO MTS. RAISED POPS ANOTHER FEW POINTS.

THE OVERALL PATTERN WILL BE PERSISTENT THRU THE WEEKEND WITH NW FLOW
ALOFT AND LOW LEVEL MOIST SOUTH TO SOUTHEASTERLY FLOW. THIS WILL
MAKE FOR WHAT WILL LIKELY BE THE BEST EXTENDED PERIOD OF DECENT
PRECIP CHANCES ACROSS THE E PLAINS IN QUITE SOME TIME. HAVE CONTINUED
WITH POPS JUST BELOW LIKELY CATEGORY FOR THE EAST WHERE CONVECTION
DEVELOPING OVER THE HIGH TERRAIN WILL ORGANIZE INTO AREAS OF STORMS
AND RAIN EACH EVENING. TEMPS WILL BE BELOW NORMAL AS WELL OUT EAST
WHICH WILL BE QUITE A CHANGE FROM THE PAST COUPLE MONTHS. THE GFS IS
ALSO SHOWING SOME OF THE MONSOON MOISTURE CURRENTLY OVER NORTHERN
MEXICO SEEPING NORTH INTO THE SW MTS...ENHANCING ACTIVITY OVER THAT
REGION AS WELL. WAS A LITTLE CONSERVATIVE WITH POPS IN THAT AREA BUT
THIS NEEDS TO BE WATCHED AS LOW LEVEL MOISTURE CAN SURGE NORTH VERY
QUICKLY FROM JUST ONE STRONG CONVECTIVE COMPLEX TO THE SOUTH AT ANY
TIME.

GUIDANCE BEYOND THE WEEKEND CONTINUES TO WAFFLE BACK AND FORTH WHERE
THE HIGH CENTER WILL BE SO CONFIDENCE QUITE LOW FOR NEXT WEEK. GUYER

.FIRE WEATHER...
THE UPPER HIGH IS FORECAST TO CONTINUE AS THE DOMINANT WEATHER
FEATURE THROUGH THE NEXT SEVEN DAYS...ALTHOUGH TWO BACKDOOR FRONTAL
SURGES WILL ADD MOISTURE TO THE EQUATION.

A WEAK COLD FRONT WILL PUSH SOUTHWEST ACROSS THE STATE THURSDAY...
PUSHING LOW LAYER MOISTURE WEST TO THE CONTINENTAL DIVIDE AND
RESULTING IN AN UPTICK IN WETTING SHOWERS AND THUNDERSTORMS. BREEZY
EAST CANYON WINDS ARE FORECAST TO ACCOMPANY THE FRONTAL PASSAGE
THROUGH THE CENTRAL MOUNTAIN CHAIN LATE THURSDAY. RELATIVE HUMIDITIES
WILL TREND UP BEHIND THE FRONT AND TEMPERATURES WILL TREND DOWN
SLIGHTLY THROUGH FRIDAY...ESPECIALLY ALONG/EAST OF THE CENTRAL
MOUNTAIN CHAIN WHERE THE BEST CHANCES FOR WETTING RAIN WILL RESIDE.

ANOTHER WEAK FRONTAL PUSH WILL COME DOWN THE PLAINS SATURDAY
NIGHT...KEEPING GOOD CHANCES FOR WETTING RAINS GOING THROUGH THE
WEEKEND WITH THE BEST CHANCES ALONG/EAST OF THE CENTRAL MOUNTAIN
CHAIN AROUND THE PERIPHERY OF THE UPPER HIGH. OVERNIGHT HUMIDITY
RECOVERIES WILL BE GOOD TO EXCELLENT THROUGH THE WEEKEND THANKS TO
THE ADDED POST-FRONTAL MOISTURE.

RECYCLE MODE IS FORECAST EARLY NEXT WEEK WITH ABOVE NORMAL
TEMPERATURES. LOWER CONFIDENCE FORECAST GOING INTO MID WEEK WITH
DIFFERENCES AMONG THE 12Z MEDIUM RANGE MODEL SOLUTIONS IN THE
PLACEMENT OF THE UPPER HIGH. THE 12Z GFS SHUTS-DOWN THE EAST AND
FAVORS THE WEST AND NORTH FOR WETTING RAINS WITH THE UPPER HIGH
CENTERED OVER FAR WEST TEXAS BY LATE NEXT WEDNESDAY. A TREND BACK
TOWARD LOWER CHANCES FOR WETTING RAINS AND ABOVE NORMAL TEMPERATURE
WOULD FIT THE RECENT PATTERN AND IS THE MOST LIKELY SOLUTION. 11

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

52
Hazardous weather outlook, Aug 15, 6:10 AM MDT, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
610 AM MDT WED AUG 15 2012

NMZ501>540-161200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
610 AM MDT WED AUG 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW...BUT
ISOLATED TO SCATTERED AND RATHER SLOW MOVING THUNDERSTORMS WILL
DEVELOP ACROSS MUCH OF NORTH AND CENTRAL NEW MEXICO MAINLY THIS
AFTERNOON AND EVENING. THE NUMBER OF STORMS WILL LIKELY BE
MODERATELY LESS THAN TUESDAY...BUT A FEW MAY STILL BE ABLE TO
PRODUCE RAIN AMOUNTS BETWEEN A HALF IN AN INCH. THERE IS SOME
LOCALIZED POTENTIAL FOR HAZARDOUS RUNOFF WITHIN AND BELOW RECENTLY
BURNED FORESTS...BUT CHANCES ARE AT LEAST A BIT LESS THAN ON
TUESDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AGAIN...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS FAIRLY
LOW. BUT AS ANOTHER BACK DOOR COLD FRONT HEADS FROM NORTHEAST TO
SOUTHWEST ACROSS NORTH AND CENTRAL NEW MEXICO...SHOWER AND
THUNDERSTORM COVERAGE IS LIKELY TO INCREASE THURSDAY AND FRIDAY AS
WELL WITH THE POTENTIAL FOR ADDITIONAL HEAVY RAINFALL AMOUNTS. THE
AREA MOST LIKELY TO SEE THE HEAVIEST RAINFALL THURSDAY TO FRIDAY
WILL PROBABLY BE THE CENTRAL MOUNTAIN CHAIN EAST THROUGH THE EASTERN
PLAINS WHERE SOME TWO DAY TOTALS COULD EXCEED TWO INCHES. THUS THIS
AREA MAY HAVE SOME INCREASED RISK FOR FLASH FLOODING. THE POTENTIAL
FOR HAZARDOUS RUNOFF WILL AGAIN EXIST WITHIN AND BELOW RECENTLY
BURNED FORESTS...ESPECIALLY BETWEEN THURSDAY NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

43

In the hours before

Special weather statement, Aug 15, 5:00 PM MDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
500 PM MDT WED AUG 15 2012

NMZ531-152330-
HARDING COUNTY-
500 PM MDT WED AUG 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HARDING COUNTY THROUGH
530 PM MDT...

AT 459 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHICOSA LAKE STATE PARK...OR ABOUT 19 MILES
NORTHWEST OF MOSQUERO...MOVING EAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...CHICOSA LAKE STATE PARK AND
HIGHWAY 120.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3607 10384 3586 10392 3596 10425 3613 10419
TIME...MOT...LOC 2259Z 287DEG 10KT 3602 10411

34
Special weather statement, Aug 15, 6:47 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
647 PM MDT WED AUG 15 2012

NMZ534-535-160115-
CURRY COUNTY-QUAY COUNTY-
647 PM MDT WED AUG 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN QUAY AND NORTHEASTERN
CURRY COUNTIES THROUGH 715 PM MDT...

AT 647 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BROADVIEW...OR ABOUT 30 MILES NORTH OF
CLOVIS...MOVING SOUTH AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN AND REDUCED
VISIBILITIES.

AREAS AFFECTED BY THIS STORM INCLUDE...BROADVIEW AND BELLVIEW.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3468 10337 3491 10333 3496 10312 3478 10303
      3469 10303
TIME...MOT...LOC 0047Z 338DEG 4KT 3485 10319

34
Special weather statement, Aug 15, 6:49 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
649 PM MDT WED AUG 15 2012

NMZ533-534-537-160115-
DE BACA COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
649 PM MDT WED AUG 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN QUAY...EXTREME
EASTERN GUADALUPE AND EXTREME NORTHEASTERN DE BACA COUNTIES THROUGH
715 PM MDT...

AT 649 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF QUAY...OR ABOUT 23 MILES
SOUTHWEST OF TUCUMCARI...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...RAGLAND AND HOUSE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3487 10365 3457 10398 3483 10415 3501 10398
TIME...MOT...LOC 0049Z 301DEG 12KT 3488 10395

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 6:47 PM MDTSpecial Weather StatementABQCurry28 min
Aug 15, 6:49 PM MDTSpecial Weather StatementABQQuay26 min
Aug 15, 7:03 PM MDTAreal Flood AdvisoryABQCurry, Quay117 min
Aug 15, 7:08 PM MDTAreal Flood AdvisoryABQDe Baca, Guadalupe, Quay82 min
Aug 15, 7:18 PM MDTSpecial Weather StatementABQCurry27 min
Aug 15, 7:44 PM MDTSpecial Weather StatementABQDe Baca31 min
Aug 15, 7:47 PM MDTSpecial Weather StatementABQCurry28 min
Aug 15, 8:06 PM MDTSpecial Weather StatementABQQuay24 min
Aug 15, 8:11 PM MDTSpecial Weather StatementABQCurry49 min
Aug 15, 8:26 PM MDTSpecial Weather StatementABQRoosevelt49 min
Aug 15, 8:39 PM MDTSevere Thunderstorm WarningABQCurry51 min
Aug 15, 8:44 PM MDTAreal Flood AdvisoryABQCurry, Quay2 hr
Aug 16, 2:04 PM MDTSpecial Weather StatementABQTaos11 min
Aug 16, 2:05 PM MDTAreal Flood AdvisoryABQRio Arriba115 min
Aug 16, 2:31 PM MDTSpecial Weather StatementABQTaos29 min
Aug 16, 3:33 PM MDTAreal Flood AdvisoryABQColfax, Mora, Taos87 min
Aug 16, 3:47 PM MDTAreal Flood AdvisoryABQChaves88 min
Aug 16, 4:23 PM MDTAreal Flood AdvisoryABQSandoval, Santa Fe82 min
Aug 16, 5:05 PM MDTAreal Flood AdvisoryABQSandoval, Santa Fe85 min
Aug 16, 5:18 PM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval, Santa Fe87 min
Aug 16, 5:24 PM MDTSpecial Weather StatementABQSanta Fe36 min
Aug 16, 5:32 PM MDTSevere Thunderstorm WarningABQSandoval, Santa Fe58 min
Aug 16, 5:55 PM MDTAreal Flood AdvisoryABQChaves, Roosevelt110 min
Aug 16, 5:58 PM MDTSevere Thunderstorm WarningABQBernalillo, Sandoval, Santa Fe62 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.